Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 42, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 6, 2015, 7:37 PM PDT for Clark County, Nevada; Inyo County, San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2015, 7:37 PM PDT (02:37 UTC)
- Expired
- Jul 6, 2015, 10:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 2961 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701
WGUS55 KVEF 070237
FFWVEF
CAC027-071-NVC003-070530-
/O.NEW.KVEF.FF.W.0042.150707T0237Z-150707T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
737 PM PDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
SOUTHEASTERN INYO COUNTY IN SOUTH CENTRAL CALIFORNIA...
WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 1030 PM PDT
* AT 736 PM PDT...DOPPLER RADAR INDICATED A COMPLEX OF THUNDERSTORMS
PRODUCING HEAVY RAIN OVER SANDY VALLEY. THESE STORMS ARE NEARLY
STATIONARY. DOPPLER RADAR ESTIMATES UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN WITH ADDITIONAL AMOUNTS EXPECTED AS STORM COVERAGE
INCREASES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SANDY VALLEY AND GOODSPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3553 11546 3557 11567 3577 11581 3595 11562
3583 11531 3571 11539
$$
PULLIN2 follow-up statements
968
WGUS75 KVEF 070417
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
917 PM PDT MON JUL 6 2015
CAC027-071-NVC003-070530-
/O.CON.KVEF.FF.W.0042.000000T0000Z-150707T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-INYO CA-CLARK NV-
917 PM PDT MON JUL 6 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT FOR
NORTHEASTERN SAN BERNARDINO...SOUTHEASTERN INYO AND WEST CENTRAL
CLARK COUNTIES...
AT 913 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS DECREASING IN
INTENSITY ACROSS THE WARNED AREA. RADAR PRECIPITATION ESTIMATES
RANGE IN THE 0.5 TO 1 INCH RANGE ACROSS THE AREA FROM EARLIER
STORMS. EXCESSIVE RUNOFF WILL CONTINUE TO POSE A FLOODING THREAT IN
THE WARNED AREA OVER THE NEXT HOUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SANDY VALLEY AND GOODSPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3553 11546 3557 11567 3577 11581 3595 11562
3583 11531 3571 11539
$$
PULLIN137
WGUS75 KVEF 070523
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1023 PM PDT MON JUL 6 2015
CAC027-071-NVC003-070533-
/O.EXP.KVEF.FF.W.0042.000000T0000Z-150707T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-INYO CA-CLARK NV-
1023 PM PDT MON JUL 6 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN SAN BERNARDINO...
SOUTHEASTERN INYO AND WEST CENTRAL CLARK COUNTIES WILL EXPIRE AT 1030
PM PDT...
THE HEAVY RAIN HAS ENDED IN THE SANDY VALLEY AREA...AND FLOODING IS
NO LONGER EXPECTED TO POSE A THREAT. THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3553 11546 3557 11567 3577 11581 3595 11562
3583 11531 3571 11539
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:36 PM PDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 6, 6:36 PM PDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 636 PM PDT MON JUL 6 2015 .SYNOPSIS...LINGERING MOISTURE COMBINED WITH DAYTIME HEATING WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS EVENING AND AGAIN TUESDAY. AN AREA OF LOW PRESSURE OFF THE CALIFORNIA COAST WILL GRADUALLY MOVE INLAND WEDNESDAY THROUGH FRIDAY. THIS WILL BRING DRIER CONDITIONS TO THE AREA ALTHOUGH IT MAY SPARK A FEW SHOWERS ACROSS THE SIERRA AND MOUNTAINS OF SOUTHERN NEVADA ON THURSDAY AS THE SYSTEM MOVES THROUGH. MUCH COOLER CONDITIONS ARE EXPECTED WITH TEMPERATURES AVERAGING SEVERAL DEGREES BELOW NORMAL THROUGH THE WEEKEND. && .UPDATE...MASSIVE THUNDERSTORM FIRED UP IN THE NORTHWEST PART OF LAS VEGAS WITH ANTHER STORM ALSO FIRING NEAR THE LAKES NEIGHBORHOOD. THIS ACTIVITY WAS ALL MOVING SOUTHEAST AND SHOULD SWEEP ACROSS THE REST OF THE VALLEY AND SOUTHERN CLARK COUNTY. AS A RESULT, POPS WERE INCREASED FOR CENTRAL AND SOUTHERN CLARK COUNTY FOR THE REST OF THIS EVENING. PLEASE FOLLOW OUR FACEBOOK AND TWITTER FEEDS FOR DETAILED UPDATES. && .PREVIOUS DISCUSSION... ISSUED AT 200 PM PDT MON JUL 6 2015 .SHORT TERM...THROUGH WEDNESDAY NIGHT. DRIER AIR WILL BEGIN TO PUSH EAST ACROSS THE REGION TOMORROW THANKS TO AN APPROACHING PACIFIC LOW PRESSURE SYSTEM. HOWEVER...LOW LEVEL MOISTURE WILL BE SLOW TO PUSH EAST SO SCATTERED SHOWERS AND STORMS WILL AGAIN BE POSSIBLE MAINLY ACROSS NORTHWEST ARIZONA...SOUTHERN NEVADA...AND EXTREME EASTERN CALIFORNIA. DRIER CONDITIONS ARE EXPECTED ACROSS THE WESTERN MOJAVE DESERT WHERE CONDITIONS WILL BE MORE STABLE AND PRECIPITABLE WATER VALUES DROP FROM DAYS PRIOR...BUT SOME ISOLATED ACTIVITY MAY STILL DEVELOP IN THE INYO COUNTY MOUNTAINS. BY WEDNESDAY...DRIER AND MORE STABLE AIR WILL INVADE THE ENTIRE FORECAST AREA WITH MUCH CALMER CONDITIONS EXPECTED. SOME ISOLATED CONVECTION WILL BE POSSIBLE ACROSS THE SIERRA AND NORTHERN INYO COUNTY WHICH WILL BE IN CLOSER PROXIMITY TO THE APPROACHING LOW...BUT ELSEWHERE DRY CONDITIONS WILL PREVAIL. .LONG TERM...THURSDAY THROUGH MONDAY. RATHER STRONG PACIFIC TROUGH WILL PUSH INTO THE REGION ON THURSDAY AND TAKE ON A SLIGHT NEGATIVE TILT AS IT DOES SO. MODELS HAVE TRENDED STRONGER AND FURTHER SOUTH WITH THIS SYSTEM THE PAST COUPLE OF DAYS WHICH WILL MEAN COOLER TEMPERATURES...BREEZY CONDITIONS...AND SOMEWHAT BETTER CHANCES FOR SHOWERS ACROSS OUR INYO AND SOUTHERN NEVADA ZONES. TEMPERATURES THURSDAY WILL AVERAGE TEN DEGREES OR MORE BELOW NORMAL WITH SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE MAINLY ACROSS THE MOUNTAINS OF INYO COUNTY AND THE SOUTHERN GREAT BASIN...BUT A FEW SHOWERS MAY ALSO DEVELOP ACROSS THE SPRING AND SHEEP RANGE IN FAR SOUTHERN NEVADA. I HAVE INCREASED POPS INTO THE SLIGHT CHANCE CATEGORY FOR THE ABOVE MENTIONED AREAS...AND FUTURE SHIFTS CAN TWEAK THEM AS NECESSARY. THE TROUGH WILL LIFT NORTHEAST BY FRIDAY WITH HIGH PRESSURE SLOWLY REBUILDING ACROSS THE FOUR CORNERS OVER THE WEEKEND. THIS WILL ALLOW TEMPERATURES TO CLIMB UPWARDS AGAIN AND MONSOON MOISTURE TO BEGIN SEEPING BACK INTO ARIZONA. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL THROUGH THE WEEKEND BUT RETURN TO NEAR NORMAL BY MONDAY. && .AVIATION...FOR MCCARRAN...WINDS WILL BE HEAVILY INFLUENCED THIS EVENING BY OUTFLOW BOUNDARY INTERACTIONS THUS MAKING FORECAST CONFIDENCE LIMITED. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF THE AIRFIELD THROUGH AT LEAST 4Z BEFORE CHANCES DECLINE THROUGH THE NIGHT. WINDS NEAR THUNDERSTORM ACTIVITY WILL MAY EXCEED 30 KTS BUT OTHERWISE LIGHT SOUTHERLY WINDS ARE EXPECTED IN THE 8-12KT RANGE. THUNDERSTORM CHANCES RETURN TOMORROW AND WILL IMPACT ALL APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. EXPECT GUSTY SURFACE WINDS AND CONVECTIVE TURBULENCE NEAR AND SHRA/TSRA ACTIVITY. CIGS OF 10-15K FEET EXPECTED WITH LOWER BASES NEAR STORMS. ACTIVITY WILL DIMINISH BY 6Z WITH ACTIVITY AGAIN POSSIBLE MAINLY NORTH OF A KBIH TO KIGM LINE TUESDAY AFTERNOON. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...STACHELSKI DISCUSSION...OUTLER FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 6, 5:30 PM PDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
530 PM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD 22 WSW LENWOOD 34.79N 117.49W
07/06/2015 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS 1 FOOT OF WATER FLOWING OVER
HIGHWAY 395.
&&
TLLocal storm report, Jul 6, 5:57 PM PDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
557 PM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM FLASH FLOOD 4 NNW VALLEY OF FIRE STA36.49N 114.53W
07/06/2015 CLARK NV LAW ENFORCEMENT
WHITE DOME RD IN VALLEY OF FIRE STATE PARK
IS CLOSED DUE TO FLASH FLOODING.
&&
TLLocal storm report, Jul 6, 6:33 PM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
633 PM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 2 SSW LONE MOUNTAIN 36.22N 115.33W
07/06/2015 E1.00 INCH CLARK NV PUBLIC
QUARTER SIZE HAIL REPORTED AT CHEYENNE AND
HIGHWAY 215
&&
TLLocal storm report, Jul 6, 6:57 PM PDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
657 PM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD 2 NNE SPRING VALLEY 36.14N 115.23W
07/06/2015 CLARK NV TRAINED SPOTTER
1 TO 1.5 FOOT OF FLOWING WATER ACROSS THE
ROAD NEAR JONES AND EDNA REPORTED BY
SPOTTER.
&&
TLLocal storm report, Jul 6, 7:01 PM PDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
701 PM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 1 NW SPRING VALLEY 36.11N 115.25W
07/06/2015 CLARK NV NWS EMPLOYEE
1 INCH ROCKS AND DEBRIS ACROSS THE ROAD NEAR
FLAMINGO AND TENAYA
&&
TLLocal storm report, Jul 6, 7:20 PM PDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
720 PM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM FLASH FLOOD 3 NNE SPRING VALLEY 36.15N 115.23W
07/06/2015 CLARK NV FIRE DEPT/RESCUE
FIRE DEPARTMENT DISPATCHED TO ASSIST
MOTORIST STUCK IN FLOOD WATERS
&&
TLThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:14 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 6, 6:12 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 6, 6:13 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 32 min |
| Jul 6, 6:21 PM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Jul 6, 6:43 PM PDT | Flash Flood Warning | VEF | Clark | 92 min |
| Jul 6, 8:54 PM PDT | Flash Flood Warning | VEF | Esmeralda, Nye | 3 hr |
| Jul 7, 2:52 AM PDT | Flash Flood Watch | VEF | Clark, Esmeralda, Lincoln, Nye | 17 hr |
| Jul 7, 1:41 PM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Jul 7, 3:07 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 6, 6:09 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 6, 6:47 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 7, 1:11 PM PDT | Areal Flood Advisory | VEF | Inyo | 4 hr |
| Jul 7, 2:23 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.